Thunderstorm Wind, Sioux
- When
- June 23, 5:55 PM MST
- Where
- Sioux County, Harrison
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.683, -103.867
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 23, 1:00 PM MST, 4 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 200 PM MDT FRI JUN 23 2006 .SHORT TERM...TONIGHT THROUGH SUNDAY. INSTABILITY AROUND THE BLACK HILLS AND NORTHEASTERN WYOMING IS SPREADING INTO THE NORTHERN NEBRASKA PANHANDLE THIS AFTERNOON. DEW POINTS ARE IN THE 50S IN THE CENTRAL PANHANDLE AND NORTHERN PANHANDLE WITH A CONVERGENCE ZONE ALONG THE PINE RIDGE. I EXPECT TO SEE THUNDERSTORMS DEVELOP NEAR THE PINE RIDGE OVER THE NEXT COUPLE OF HOURS. A WEAK WAVE IS TRACKING EAST OVER DOUGLAS AT 19Z. THIS TOO WILL HELP INITIATE SOME LOCAL CONVECTION. WEST AND NORTHWESTERLY DOWNSLOPE SURFACE WINDS EXTEND TO EAST OF THE FRONT RANGE. CONVECTION WILL END OVERNIGHT. SATURDAY WILL SEE A SLIGHTLY BACK DOOR FRONT DRIFT INTO THE CWA FROM THE BLACK HILLS. THIS WILL GENERATE SOME UPSLOPE SURFACE FLOW THAT WILL LIKELY REACH THE WESTERN SIDE OF THE LARAMIE RANGES. SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP IN THE LARAMIE RANGE AND LARAMIE VALLEY THEN SHIFT OUT ONTO THE PLAINS DURING THE LATE AFTERNOON. CONVECTIVE INSTABILITY IS MUCH LOWER...SO SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. SLIGHTLY COOLER ON SUNDAY WITH A BACK DOOR HIGH PRESSURE SYSTEM AT THE SURFACE WILL SHUNT CONVECTION INTO COLORADO. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY CONTINUED NORTHWEST FLOW ALOFT DUE TO RIDGE ALONG WEST COAST WILL MOVE EAST AND WEAKEN AS NORTH PACIFIC SYSTEM MOVES TOWARDS PACIFIC NORTHWEST BY MID WEEK. TYPICAL SUMMERTIME DIURNAL CYCLE LOOKS LIKE BEST BET AT THIS POINT WITH UPSLOPE FLOW EACH DAY WITH AFTERNOON STORMS OVER THE MOUNTAINS MOVING OUT OVER THE LOWER ELEVATIONS BY EVENING. THE WILD CARD IS ANY SHORT WAVES MOVING THROUGH THE RIDGE THAT COULD ENHANCE THE SEVERE POTENTIAL...BUT NO CONFIDENCE ON TIMING. LITTLE CONVECTION EXPECTED MONDAY DUE TO LACK OF INSTABILITY. OTHERWISE WEAK INSTABILITY IN PLACE FOR AFTERNOONS AND EVENINGS FOR NEXT WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...COPLEY LONG TERM....EISE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 931 AM MDT FRI JUN 23 2006 NEZ001>003-019>021-054-055-WYZ060-068-070-241545- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-NIOBRARA-GOSHEN-PINE BLUFFS- 931 AM MDT FRI JUN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS MAY BE SEVERE...PRODUCING PENNY SIZE HAIL OR LARGER... OR WINDS OF AT LEAST 58 MPH. THUNDERSTORM MOVEMENT WILL BE SOUTHEAST AT 20 MPH. THUNDERSTORMS MAY CONTINUE AFTER MIDNIGHT TONIGHT. SEVERE DROUGHT AND MODERATE WILDFIRE DANGER CONTINUES FOR THE SOUTHERN NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR EACH DAY. SEVERE DROUGHT CONTINUES FOR THE SOUTHERN NEBRASKA PANHANDLE. MODERATE WILDFIRE DANGER CONTINUES...EXCEPT FOR THE NORTHERN NEBRASKA PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ061>066-241545- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 931 AM MDT FRI JUN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED NON-SEVERE AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE. MODERATE WILDFIRE DANGER EXISTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR EACH DAY. MODERATE WILDFIRE DANGER WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ059-067-069-241545- CONVERSE-PLATTE-CHEYENNE FOOTHILLS- 931 AM MDT FRI JUN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED. THE STRONGEST THUNDERSTORMS WILL PRODUCE WIND GUSTS TO 55 MPH AND SMALL HAIL. MODERATE WILDFIRE DANGER EXISTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. MODERATE WILDFIRE DANGER EXISTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. COPLEY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
347 PM MDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL 26 S HARRISON 42.31N 103.88W
06/23/2006 E0.50 INCH SIOUX NE TRAINED SPOTTER
&&
DDEALPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
552 PM MDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 10 S REDBIRD 43.10N 104.27W
06/23/2006 M1.25 INCH NIOBRARA WY TRAINED SPOTTER
0547 PM HAIL 20 N LUSK 43.05N 104.45W
06/23/2006 M1.75 INCH NIOBRARA WY LAW ENFORCEMENT
0547 PM HAIL 10 S REDBIRD 43.10N 104.27W
06/23/2006 M1.25 INCH NIOBRARA WY TRAINED SPOTTER
0547 PM HAIL 20 N LUSK 43.05N 104.45W
06/23/2006 M1.75 INCH NIOBRARA WY LAW ENFORCEMENT
&&
MWEILANDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
636 PM MDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 15 NE LUSK 42.91N 104.24W
06/23/2006 M0.75 INCH NIOBRARA WY LAW ENFORCEMENT
&&
MWEILANDThe Rapid City radar (KUDX), 181 km away, was scanning. The volume nearest the first event began at 00:53 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518315.